Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 14, NWS Nashville, TN

April 7, 20196 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 7, 2019, 3:48 PM CDT for 6 counties in Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2019, 3:48 PM CDT (20:48 UTC)
Expired
Apr 7, 2019, 4:15 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Hickman County, TN, Maury County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:54 PM CDT, 54 minutes earlier.

Area forecast discussion, Apr 7, 2:54 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
254 PM CDT Sun Apr 7 2019

.DISCUSSION...

After a round of showers and storms moved across the northwest
half of Middle TN earlier, a new area of rain and a few storms was
moving from West TN into western portions of Middle TN at mid
afternoon. Expect this area to continue moving northeast the rest
of this afternoon. The region is still outlooked for a slight risk
of severe storms. Believe the greatest chance for any severe
storms will be across southern counties as that area wasn't
impacted much by the earlier round of storms and instabilities are
greatest.

Additional showers and a few storms are possible later this
evening but best highest rain chances tonight will be after
midnight when remnants of the TX/LA MCS may spread northeastward.
Rain chances will remain high much of Monday and Monday night as
the upper level low over TX moves eastward across the Gulf Coast
states. Some thunderstorms are possible Monday especially over
southern counties but severe storms are not expected as
instabilities should be lower. Rain chances will end from west to
east on Tuesday as the storm departs.

Drier weather is expected Wednesday as an upper level ridge builds
across the area. Much of Thursday will be dry, too, but a strong
system will move from the Midwest into the Great Lakes and help
push a line of showers and storms through Middle TN Thursday
night. Instabilities with this system look very modest at this
early date.

We'll have a quick break on Friday but rain chances will re-emerge
on Saturday. Another large upper level system will develop in the
southern jetstream over Texas and then move eastward in
remarkably similar fashion to today's scenario. So, rain chances
will begin next Saturday afternoon and then increase Saturday
night and Sunday.

&&

.AVIATION...
18Z TAF DISCUSSION.

An upper level low will approach from the west. Although we'll
have mostly VFR conditions during this period, there will be areas
of MVFR cigs/vsbys in areas of showers and thunderstorms. Best
chances for storms will be mid afternoon today and again closer to
daybreak Monday. MVFR cigs/vsbys also possible at CSV overnight
and early Monday regardless of the occurrence of thunderstorms.
Occasionally gusty south winds this afternoon will diminish by
sunset.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      62  71  56  77  50 /  70  80  20  10   0
Clarksville    61  72  53  76  48 /  70  70  10  10   0
Crossville     59  69  54  72  46 /  50  80  50  20   0
Columbia       61  72  56  77  49 /  70  80  30  10   0
Lawrenceburg   62  71  56  76  49 /  70  80  40  10   0
Waverly        61  72  55  77  50 /  70  80  10  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Vannozzi
AVIATION........Vannozzi
Hazardous weather outlook, Apr 7, 8:24 AM CDT, 7 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
824 AM CDT Sun Apr 7 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-081330-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
824 AM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of middle
Tennessee.

.DAY ONE...Today and Tonight

A few severe thunderstorms may occur across Middle Tennessee this
afternoon and evening. Damaging winds will be the main concern.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Showers and thunderstorms will create some locally heavy downpours
through Monday. Localized flooding may occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

13

In the hours before

Special weather statement, Apr 7, 3:07 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
307 PM CDT Sun Apr 7 2019

TNZ058-060-061-094-095-072030-
Lawrence TN-Lewis TN-Maury TN-Giles TN-Marshall TN-
307 PM CDT Sun Apr 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEWIS...WEST CENTRAL
MARSHALL...SOUTHERN MAURY...NORTHEASTERN LAWRENCE AND NORTHWESTERN
GILES COUNTIES UNTIL 330 PM CDT...

At 306 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Summertown, or 12 miles northeast of
Lawrenceburg, moving northeast at 35 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Columbia, Lawrenceburg, Mount Pleasant, Summertown, Ethridge,
Lynnville, Henryville and Culleoka.

This includes Interstate 65 between mile markers 33 and 39.

LAT...LON 3518 8728 3528 8748 3544 8736 3568 8716
      3550 8680
TIME...MOT...LOC 2006Z 217DEG 32KT 3539 8721

Whitehead
Special weather statement, Apr 7, 3:29 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
329 PM CDT Sun Apr 7 2019

TNZ025-026-057-059-060-072115-
Hickman TN-Williamson TN-Dickson TN-Maury TN-Cheatham TN-
329 PM CDT Sun Apr 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DICKSON...
NORTHWESTERN MAURY...NORTHWESTERN WILLIAMSON...SOUTH CENTRAL CHEATHAM
AND HICKMAN COUNTIES UNTIL 415 PM CDT...

At 329 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Centerville to 8 miles
north of Hohenwald. Movement was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Centerville, Kingston Springs, Pegram, Fairview, Bon Aqua, Primm
Springs, Lyles, Natchez Trace At Highway 96, Santa Fe, Pinewood,
Williamsport, Leipers Fork and Nunnelly.

LAT...LON 3592 8760 3610 8703 3604 8704 3604 8705
      3599 8704 3599 8703 3602 8698 3566 8703
      3564 8733 3566 8733 3566 8736 3563 8741
      3562 8749 3563 8755 3565 8757 3565 8759
      3563 8762 3562 8762 3561 8765
TIME...MOT...LOC 2029Z 253DEG 40KT 3588 8757 3567 8761

Whitehead
Special weather statement, Apr 7, 3:42 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
342 PM CDT Sun Apr 7 2019

TNZ059>062-072130-
Rutherford TN-Williamson TN-Maury TN-Marshall TN-
342 PM CDT Sun Apr 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARSHALL...SOUTHWESTERN
RUTHERFORD...EASTERN MAURY AND EASTERN WILLIAMSON COUNTIES UNTIL 430
PM CDT...

At 342 PM CDT, Doppler radar was tracking a strong thunderstorm near
Columbia, moving northeast at 45 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Franklin, Columbia, Brentwood, Spring Hill, Nolensville, Mount
Pleasant, Thompson's Station, Chapel Hill, Eagleville, Culleoka, I-65
East Of Columbia, Triune and Rockvale.

LAT...LON 3560 8719 3603 8681 3578 8641 3570 8654
      3570 8663 3563 8665 3542 8697
TIME...MOT...LOC 2042Z 225DEG 40KT 3557 8707

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 11:26 PM CDTSpecial Weather StatementOHXHumphreys, Lewis, Perry49 min
Apr 7, 12:18 AM CDTSpecial Weather StatementOHXCheatham, Dickson, Hickman42 min
Apr 7, 3:07 PM CDTSpecial Weather StatementOHXMaury23 min
Apr 7, 3:29 PM CDTSpecial Weather StatementOHXHickman46 min
Apr 7, 3:42 PM CDTSpecial Weather StatementOHXMaury, Williamson48 min
Apr 7, 4:15 PM CDTSpecial Weather StatementOHXDavidson, Rutherford, Williamson, Wilson30 min
Apr 7, 5:03 PM CDTSpecial Weather StatementOHXDeKalb27 min
Apr 7, 5:13 PM CDTSevere Thunderstorm WarningOHXDeKalb, Warren, White32 min
Apr 7, 6:08 PM CDTSpecial Weather StatementOHXCumberland37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.